Anxiety Community
Med
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Med

I was recently diagnosed with Post Traumatic Stress disorder, depression  and severe anziety. The doctor prescribe me Lorazapam 1mg for anziety and Citrolapam 20mg for these things. I have only been on this  for a week is this enough time for both to take effect? Or should I be taken something different such as zanax or colodopin, since the lorazapam doesn't realy help much? and what realy are the differences in tje three types of meds.I would appreciate a response on what I should do. and another thing. Have I realy given the meds enough time to take effect?

Thanks

Dustin R Garrett
Related Discussions
7 Comments Post a Comment
Blank
212161_tn?1410016711
hi Dustin, i had that to when my mom got cancer and am her caretaker so it was really hard on me, they put me on klonopin it took me 4 months to get back to myself so hang in there, the klonopin is a great med take twice a day it reaches a level where its in your body at all times was great for me. i only took 5mg adat half in am other at night but it worked. i came off of it with no problems, i also have ativan but its a short actingmed and at that time i needed a long acting med to get me through it, and it did, am med free have been for year and half, but there are times i still feel thestress/anxiety but nothing i cant deal with. i wish you lots luck, and i know you will be fine. here if you want to talk Barbara
Blank
685562_tn?1236818480
What is your dosing? do you take some in the morning, and then some at night?
I always suggest klonopin, thats what I take, It has a long half life meaning it stays in your body for a bit and have noticed it to be the most effective benzo of them all.
I now only take 1/4 mg in the morning "some reason mornings I feel it" and then my prozac.
Theres alot of people though who take 1/4 to1/2 a mg in the morning then the same in the midday, then same before bed.
after a while it  accumulates in your system and has a constant effect..I wouldnt suggest zanax because it has a short life, and is often the worse benzo to get off when your ready to stop taking them.
Blank
370181_tn?1408130715
The lorazepam (Ativan) should begin to help you almost immediately. Your doctor has you on the lowest possible dose and you may want to discuss an increase with him/her. NEVER INCREASE THE DOSE ON YOUR OWN!
Xanax and Ativan are used for SHORT TERM management of anxiety, they are both fast acting and have short half lives, meaning they are totally out of your system in a very short time, around 4-6 hours. You should not be on either of these meds for more than four months and you should take the lowest therapeutic dose possible. Klonopin is precribed for LONG TERM use and must accumulate in your body to reach steady state, usually around 4 weeks.........give or take, it must be dosed at least b.i.d. (twice a day) Once it has reached therapeutic levels, you will always have some in your body as a reserve to control anxiety, unlike the Xanax and Ativan which must be dosed every 4-6 hours to prevent rebound anxiety.
The citalopram (Celexa) will take about a month before it reaches therapeutic levels in your system, so you need to give that some time to build up.
If you are really having a difficult time with anxiety, speak with your doctor and at the same time you can question them about when the Celexa should begin to take effect, since they apparently didn't bother to inform you that it would take awhile before you began to feel any relief. Shame on them.
Let us know how you're doing, OK?
Peace
Greenlydia
Blank
Avatar_m_tn
Ok...I am going to be a cave and echo greenlydia here.  We tend to do this quite often.

As she said the citalopran aka Celexa does take time to build up in your system.  With medications like these, it can actually tend to raise your anxiety level in the short term because one, there are a few side effects as your body adjusts, and two, many people are nervous about taking them which can really add to your worries...in my opinion of course.  Each and every one of us is different, but I am a big proponent of medication as long as it is combined with talk therapy.

I have seen a lot of PTSD in the military and the combination of the medication and talk therapy has really helped many people.  Ensure you stay in close contact with your doctor and as greenlydia said, DO NOT start, stop, or adjust any dosage on your own...keep us posted!
Blank
Post a Comment
To
Recent Activity
1302038_tn?1409939502
Blank
TinaR10 2 days until I see grace ag... Comment
33 mins ago
Avatar_m_tn
Blank
OncecleanNserene commented on Tramadol & Ultram...
46 mins ago
Avatar_n_tn
Blank
Meganann123 commented on Tramadol & Ultram...
4 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
6579347_tn?1388505968
Blank
mele48
TX
Avatar_f_tn
Blank
michigan07
Anxiety Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Anxiety Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_m_tn
Blank
anxiety860
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
6579347_tn?1388505968
Blank
mele48
TX
Avatar_f_tn
Blank
michigan07